Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 55, NWS Raleigh, NC

April 30, 20204 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 30, 2020, 7:58 AM EDT for 4 counties in North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2020, 7:58 AM EDT (11:58 UTC)
Expired
Apr 30, 2020, 8:45 AM EDT
In force
47 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Johnston County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 8:16 AM EDTTSTM WND DMG2 Wsw Spring Hope, NCTREES DOWN INTO POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 12.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2020-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2020-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WUUS52 KRAH 301158
SVRRAH
NCC101-127-191-195-301245-
/O.NEW.KRAH.SV.W.0055.200430T1158Z-200430T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
758 AM EDT Thu Apr 30 2020

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Wayne County in central North Carolina...
  Southern Nash County in central North Carolina...
  Wilson County in central North Carolina...
  Eastern Johnston County in central North Carolina...

* Until 845 AM EDT.

* At 758 AM EDT, a severe thunderstorm was located 11 miles southwest
  of Bailey, or 11 miles northeast of Smithfield, moving northeast at
  50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Rocky Mount, Goldsboro, Smithfield, Nashville, Wilson, Elm City,
  Fremont, Walnut Creek, Bailey and Micro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
      3534 7782 3528 7783 3528 7838 3582 7825
      3601 7808 3597 7778 3587 7783 3583 7775
      3574 7772 3568 7766
TIME...MOT...LOC 1158Z 211DEG 45KT 3565 7824 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BLAES
4 follow-up statements
143 
WWUS52 KRAH 301205
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
805 AM EDT Thu Apr 30 2020

NCC101-127-191-195-301245-
/O.CON.KRAH.SV.W.0055.000000T0000Z-200430T1245Z/
Wayne NC-Nash NC-Wilson NC-Johnston NC-
805 AM EDT Thu Apr 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR WAYNE...SOUTHERN NASH...WILSON AND EASTERN JOHNSTON COUNTIES...

At 801 AM EDT, a line of severe thunderstorms stretched from 
southwestern Nash County, across far western Wilson County into 
eastern Johnston County. The line of storms was moving slowly east 
but the individual thunderstorms were moving northeast at up to 50 
mph. The strongest storms were located near Micro and southeast of 
Middlesex. 

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rocky Mount, Goldsboro, Smithfield, Nashville, Wilson, Elm City,
Fremont, Walnut Creek, Bailey and Micro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
      3534 7782 3528 7783 3528 7838 3582 7825
      3601 7808 3597 7778 3587 7783 3583 7775
      3574 7772 3568 7766
TIME...MOT...LOC 1201Z 211DEG 45KT 3569 7821 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BLAES
131 
WWUS52 KRAH 301221
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
821 AM EDT Thu Apr 30 2020

NCC101-127-191-195-301245-
/O.CON.KRAH.SV.W.0055.000000T0000Z-200430T1245Z/
Wayne NC-Nash NC-Wilson NC-Johnston NC-
821 AM EDT Thu Apr 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR WAYNE...SOUTHERN NASH...WILSON AND EASTERN JOHNSTON COUNTIES...

At 820 AM EDT, a line of severe thunderstorms stretched from near 
Spring Hope south to Bailey to kenly to Princeton, moving northeast 
at 50 mph. The strongest storm was located near located just south 
of Kenly.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rocky Mount, Goldsboro, Nashville, Wilson, Elm City, Fremont, Walnut
Creek, Bailey, Micro and Sharpsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
      3534 7782 3528 7783 3528 7833 3548 7828
      3579 7820 3601 7808 3597 7778 3587 7783
      3583 7775 3574 7772 3568 7766
TIME...MOT...LOC 1220Z 210DEG 63KT 3559 7810 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BLAES
382 
WWUS52 KRAH 301232
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
832 AM EDT Thu Apr 30 2020

NCC101-301242-
/O.CAN.KRAH.SV.W.0055.000000T0000Z-200430T1245Z/
Johnston NC-
832 AM EDT Thu Apr 30 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3528 7783 3528 7825 3534 7821 3535 7815
      3542 7816 3558 7807 3559 7809 3577 7806
      3599 7794 3597 7778 3587 7783 3582 7775
      3574 7772 3568 7766
TIME...MOT...LOC 1232Z 211DEG 45KT 3572 7800 

$$

NCC127-191-195-301245-
/O.CON.KRAH.SV.W.0055.000000T0000Z-200430T1245Z/
Wayne NC-Nash NC-Wilson NC-
832 AM EDT Thu Apr 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR WAYNE...SOUTHEASTERN NASH AND WILSON COUNTIES...

At 832 AM EDT, a severe thunderstorm was located near Wilson, or 17
miles south of Nashville, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rocky Mount, Goldsboro, Nashville, Wilson, Elm City, Fremont, Walnut
Creek, Sharpsburg, Lucama and Stantonsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3528 7783 3528 7825 3534 7821 3535 7815
      3542 7816 3558 7807 3559 7809 3577 7806
      3599 7794 3597 7778 3587 7783 3582 7775
      3574 7772 3568 7766
TIME...MOT...LOC 1232Z 211DEG 45KT 3572 7800 

HAIL...<.75IN
WIND...60MPH
 
$$

BLAES
676 
WWUS52 KRAH 301243
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
843 AM EDT Thu Apr 30 2020

NCC127-191-195-301251-
/O.EXP.KRAH.SV.W.0055.000000T0000Z-200430T1245Z/
Wayne NC-Nash NC-Wilson NC-
843 AM EDT Thu Apr 30 2020

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...SOUTHEASTERN NASH AND
WILSON COUNTIES WILL EXPIRE AT 845 AM EDT...
                
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire. However, 
localized wind gusts in excess of 50 mph are possible with a few 
storms over the next hour along with very heavy rain. 

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3528 7783 3528 7825 3534 7821 3535 7815
      3542 7816 3558 7807 3559 7809 3577 7806
      3599 7794 3597 7778 3587 7783 3582 7775
      3574 7772 3568 7766
TIME...MOT...LOC 1241Z 211DEG 45KT 3579 7795 

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:00 AM EDT, 58 minutes earlier.

Area forecast discussion, Apr 30, 7:00 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
700 AM EDT Thu Apr 30 2020

.SYNOPSIS...
A strong cold front will move through central North Carolina this
morning, bringing showers and thunderstorms. A secondary cold front
will move through the region tonight into Friday morning, possibly
bringing some additional scattered showers.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 315 AM Thursday...

A strong line of showers associated with a cold front is currently
moving across central North Carolina. Have been a bit surprised by
the general lack of lightning across North Carolina, except for an
isolated cell around midnight. On a more regional scale, the primary
area of lightning is with a second line of showers that has formed
ahead of the cold front itself. While there is still certainly
enough moisture present to produce moderate to heavy rain along the
front itself, perhaps this line across eastern South Carolina is
robbing some of the energy/instability from reaching the front in
North Carolina.

Over the last 6 hours, the timing of the front has slowed down
slightly. However, the line of showers is still expected to reach
the Triangle between 6-8am, Fayetteville between 8-9am, and Rocky
Mount between 10am-12pm. The region remains under a marginal threat
for both severe weather and flash flooding. The line is producing
rainfall rates up to an inch an hour, and with the slow movement of
the line, most places should pick up at least an inch of rain
between the line itself and the stratiform rain behind the line.
However, 1 hr flash flood guidance shows 2 to 3 inches of rain to be
necessary for flash flooding, and those rainfall rates will be very
hard to come by. In addition, while there is only a small amount of
instability for the showers to work with, winds are very strong just
one or two thousand feet above the ground, and even if the line
doesn't produce any thunderstorms, even a shower could still mix
some stronger winds to the surface. The synoptic winds have been 25-
35 mph, and stronger gusts are certainly possible along the front
itself.

The line of heavier showers should be pushing east of I-95 by early
afternoon, with a few hours of stratiform rain expected behind the
front itself. The high-resolution model guidance has come in several
degrees colder than the synoptic models, and brought down highs
about 5 degrees, with most locations remaining in the 60s. While
conditions should briefly dry out behind the stratiform rain, a
secondary cold front moving through after midnight could spark some
additional showers. Overnight lows will remain mild, with everywhere
outside the Triad remaining in the 50s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 315 AM Thursday...

An upper low will continue to move southeast over the Mid-Atlantic
states Friday, and additional light scattered showers will be
possible during the daytime hours. With the movement of the upper
low and cloud cover persisting, highs will remain in the 60s, with
lows falling into the upper 40s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 135 AM Thursday...

In the wake of the departing upper low, Saturday and Sunday should
see broad longwave ridging across much of the southeastern CONUS. At
the surface, a ridge will build overhead on Saturday and move
offshore on Sunday as a cold front approaches from the Ohio Valley.
This will result in dry weather and above normal temperatures across
the area. Saturday's highs should top out in the mid to upper 70s,
whereas Sunday will see highs in the lower 80s along the VA/NC
border, with mid (even upper) 80s farther south. Records on Sunday
are generally in the low to mid 90s and those should remain intact,
but these are certainly the warmest temps we've had since early
April.

The aforementioned front should arrive Sunday evening/Monday
morning, although these are differences in the deterministic
solutions with respect to how much precip actually makes it across
the mountains and into central NC. GEFS plumes are indicative of a
few hundredths of an inch of precip, this is somewhat in line with
the NBM forecast for late Sunday night as well as the previous
forecast and no major changes were made.

From Monday onward, the area will reside in a relatively unsettled
pattern as a series of fast moving shortwave troughs within the
upper level northwesterly flow sweep through the area. Wednesday
looks to be the best chance of precip returning to the region as a
larger upper low dives southward from the Great Lakes. Timing precip
with this low is a bit of a challenge at this lead time but highest
PoPs are drawn in late Tuesday night into Wednesday afternoon, with
some drying expected afterward. As for temps, look for things to
moderate a bit by mid week although there could be quite a gradient
on Wednesday with the possibility of a stalled front setting up.
Post frontal rain-cooled air along the VA/NC border could knock
highs into the mid 60s whereas highs in the warm sector could remain
in the mid to upper 70s.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
As of 700 AM Thursday...

The cold front and associated line of heavy showers have already
moved through the Triad, with some light rain and MVFR conditions
observed. By mid morning rain will end and conditions will rise to
VFR.

As of 11Z, the line of showers was near RDU and FAY, and should
approach RWI around 13Z. While there has been some isolated
lightning across southern Northern Carolina, no lightning has been
observed within two counties of RDU, and have removed thunder from
that TAF. There has been enough lightning around FAY to keep in a
brief tempo group there, and there may be more instability present
due to daytime heating around RWI to allow thunder there.
Surprisingly, gusts along the line of showers have not been much
different from the synoptic wind gusts, peaking around 30 kt. While
LLWS has not been included in any TAFs because of a lack of
directional shear and that TAFs along and east of the line include
wind gusts, still cannot rule out a possible stronger gust along the
line. Immediately along the line, visibilities drop to IFR values,
but ceilings have not dropped as much as expected. If anything, the
TAFs may be too pessimistic in keeping IFR ceilings for several
hours. Ceiling restrictions may linger for a few hours after rain
ends before rising back to VFR heights. Some scattered showers are
possible late this afternoon into tonight, but no cig/vis
restrictions are expected with those showers.

Outlook: A secondary cold front will bring a chance for scattered
showers into Friday and present another chance for restrictions. By
Friday night high pressure will move in for the weekend. The next
chance of showers and restrictions should enter the region Sunday
night and Monday morning with a cold front.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Green
NEAR TERM...Green
SHORT TERM...Green
LONG TERM...Leins
AVIATION...Green
Hazardous weather outlook, Apr 30, 6:43 AM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
643 AM EDT Thu Apr 30 2020

NCZ008>011-025>028-041>043-076>078-085-086-088-089-011200-
Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-Wake-
Johnston-Wilson-Lee-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
643 AM EDT Thu Apr 30 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a marginal risk of severe storms today. The strongest
storms will be capable of producing damaging wind gusts and heavy
rainfall which could lead to localized urban and street flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007-021>024-038>040-073>075-083-084-011200-
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-
Stanly-Montgomery-Moore-Anson-Richmond-
643 AM EDT Thu Apr 30 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 30, 5:19 AM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
519 AM EDT Thu Apr 30 2020

NCZ040-075>077-084>086-301015-
Scotland NC-Richmond NC-Lee NC-Chatham NC-Hoke NC-Harnett NC-
Moore NC-
519 AM EDT Thu Apr 30 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOORE...SCOTLAND...
SOUTHWESTERN HARNETT...EASTERN RICHMOND...LEE...HOKE AND CHATHAM
COUNTIES UNTIL 615 AM EDT...

At 519 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 10 miles southeast of
Biscoe to near Bennettsville. Movement was northeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Sanford, Laurinburg, Southern Pines, Raeford, Pittsboro, Carthage,
Siler City, Pinehurst, Aberdeen and Maxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3477 7964 3518 7969 3518 7968 3516 7962
      3525 7970 3542 7972 3551 7964 3552 7955
      3562 7955 3583 7937 3586 7908 3520 7904
      3519 7910 3513 7911 3495 7904 3483 7919
      3484 7935 3477 7933 3463 7947
TIME...MOT...LOC 0919Z 244DEG 35KT 3523 7968 3458 7965

Leins
Special weather statement, Apr 30, 5:30 AM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
530 AM EDT Thu Apr 30 2020

NCZ007-008-024-025-040-041-301030-
Chatham NC-Durham NC-Person NC-Wake NC-Granville NC-Orange NC-
530 AM EDT Thu Apr 30 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERSON...EASTERN
ORANGE...GRANVILLE...WESTERN WAKE...EASTERN CHATHAM AND DURHAM
COUNTIES UNTIL 630 AM EDT...

At 529 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Cluster Springs to near
Pittsboro. Movement was northeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Oxford, Roxboro, Hillsborough,
Creedmoor, Garner and Carrboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.

&&

LAT...LON 3653 7847 3651 7850 3646 7851 3617 7850
      3608 7854 3553 7870 3558 7891 3552 7897
      3555 7903 3559 7905 3562 7909 3584 7912
      3585 7920 3654 7896
TIME...MOT...LOC 0929Z 227DEG 29KT 3663 7893 3565 7920

10
Special weather statement, Apr 30, 5:50 AM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
550 AM EDT Thu Apr 30 2020

NCZ041-042-077-086-088-089-301045-
Johnston NC-Sampson NC-Hoke NC-Harnett NC-Wake NC-Cumberland NC-
550 AM EDT Thu Apr 30 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAMPSON...HARNETT...
CUMBERLAND...WAKE...JOHNSTON AND EASTERN HOKE COUNTIES UNTIL 645 AM
EDT...

At 549 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Fayetteville to 7
miles northwest of Bayboro. Movement was toward the northeast at 40
mph.

Wind gusts up to 40 mph will be possible with these storms.

Locations impacted include...
Raleigh, Fayetteville, Cary, Smithfield, Clinton, Lillington, Fort
Bragg, Wake Forest, Garner and Fuquay-Varina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
outdoor objects.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3461 7831 3467 7832 3470 7837 3475 7839
      3485 7850 3485 7883 3483 7890 3490 7894
      3495 7903 3491 7909 3492 7909 3542 7905
      3599 7852 3583 7826 3532 7824 3532 7829
      3528 7830 3523 7824 3455 7825
TIME...MOT...LOC 0949Z 220DEG 38KT 3503 7896 3409 7911

GIH
Special weather statement, Apr 30, 6:27 AM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
627 AM EDT Thu Apr 30 2020

NCZ008-009-025-026-041-301130-
Franklin NC-Vance NC-Durham NC-Wake NC-Granville NC-
627 AM EDT Thu Apr 30 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VANCE...GRANVILLE...
NORTHEASTERN WAKE...SOUTHEASTERN DURHAM AND WESTERN FRANKLIN COUNTIES
UNTIL 730 AM EDT...

At 625 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Clarksville to 7 miles
northeast of RDU International to near Fuquay-Varina. Movement was
northeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Raleigh, Cary, Henderson, Oxford, Creedmoor, Louisburg, Wake Forest,
Butner, Franklinton and Kittrell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3630 7828 3627 7831 3626 7828 3617 7826
      3590 7835 3576 7874 3578 7882 3654 7865
      3654 7832
TIME...MOT...LOC 1025Z 243DEG 22KT 3661 7861 3597 7872 3561 7886

10
Special weather statement, Apr 30, 6:47 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
647 AM EDT Thu Apr 30 2020

NCZ026-027-041>043-077-078-088-089-301130-
Nash NC-Johnston NC-Franklin NC-Sampson NC-Harnett NC-Wake NC-
Wayne NC-Cumberland NC-Wilson NC-
647 AM EDT Thu Apr 30 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...SOUTHWESTERN
NASH...SAMPSON...EASTERN HARNETT...CUMBERLAND...SOUTHEASTERN WAKE...
SOUTHWESTERN WILSON...JOHNSTON AND SOUTH CENTRAL FRANKLIN COUNTIES
UNTIL 730 AM EDT...

At 646 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles southeast of Cary
to near St. Pauls. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Raleigh, Fayetteville, Cary, Goldsboro, Smithfield, Clinton,
Lillington, Wilson, Garner and Fuquay-Varina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3461 7831 3467 7832 3485 7850 3483 7890
      3492 7897 3576 7880 3595 7821 3558 7781
      3543 7783 3538 7780 3534 7782 3518 7783
      3515 7789 3519 7802 3518 7807 3519 7816
      3490 7815 3474 7820 3471 7811 3455 7825
TIME...MOT...LOC 1046Z 289DEG 21KT 3569 7875 3479 7901

Leins
Special weather statement, Apr 30, 7:15 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
715 AM EDT Thu Apr 30 2020

NCZ010-011-026>028-041>043-078-089-301230-
Edgecombe NC-Nash NC-Johnston NC-Franklin NC-Sampson NC-Warren NC-
Wake NC-Halifax NC-Wayne NC-Wilson NC-
715 AM EDT Thu Apr 30 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NASH...
WARREN...SAMPSON...WESTERN EDGECOMBE...WESTERN HALIFAX...EAST CENTRAL
WAKE...WILSON...JOHNSTON AND FRANKLIN COUNTIES UNTIL 830 AM EDT...

At 714 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles northwest of
Norlina to near Zebulon to Jerome. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Rocky Mount, Goldsboro, Roanoke Rapids, Smithfield, Clinton,
Nashville, Louisburg, Warrenton, Wilson and Clayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3654 7790 3651 7790 3643 7760 3567 7767
      3557 7782 3518 7783 3515 7790 3519 7802
      3519 7816 3490 7815 3474 7820 3471 7811
      3456 7825 3499 7864 3509 7867 3525 7862
      3533 7853 3538 7857 3631 7828 3655 7828
TIME...MOT...LOC 1114Z 250DEG 23KT 3655 7828 3581 7842 3486 7875

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:23 AM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford82 min
Apr 30, 2:25 AM EDTSpecial Weather StatementRAHDavidson, Guilford, Montgomery, Randolph, Stanly50 min
Apr 30, 4:24 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Lee, Moore, Orange, Person and 1 more66 min
Apr 30, 4:29 AM EDTAreal Flood AdvisoryRAHGuilford, Randolph3 hr
Apr 30, 5:19 AM EDTSpecial Weather StatementRAHChatham, Hoke, Lee, Moore, Scotland56 min
Apr 30, 5:30 AM EDTSpecial Weather StatementRAHDurham, Granville, Orange, Person, Wake60 min
Apr 30, 5:50 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson, Wake55 min
Apr 30, 6:04 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Orange, Wake3 hr
Apr 30, 6:27 AM EDTSpecial Weather StatementRAHGranville, Vance63 min
Apr 30, 6:47 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson, Wake, Wayne43 min
Apr 30, 7:15 AM EDTSpecial Weather StatementRAHFranklin, Halifax, Johnston, Nash, Sampson, Warren and 2 more75 min
Apr 30, 8:43 AM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wayne, Wilson3 hr
Apr 30, 8:43 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash, Wayne, Wilson77 min
Apr 30, 12:45 PM EDTRiver Flood WarningRAHDavidson, Davie22 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.